Temaril P is a pretty sketchy drug for an unknown itchy skin problem (however you cannot just stop it)
What side effects may be seen when taking Temaril-P?
Side effects are usually dose dependent. If side effects occur, contact your veterinarian, who may decrease the dosage or frequency of administration. Side effects may include sedation, exposed third eyelid, muscle tremors, weakness, blood disorders, and an increase in drinking, eating, and urinating. Your pet may have more "accidents" and need to go outside or use the litter box more often. Less common side effects include increased appetite, weight gain, panting, diarrhea, vomiting, and behavior changes.
Side effects of long-term use include muscle loss, weakness, and the development of diabetes or hyperadrenocorticism (Cushing's disease). The typical signs of these diseases are increased thirst, urination, and appetite. Animals with Cushing's disease may also develop thin skin, a poor hair coat, and a "pot-belly."
Immune system suppression may occur, especially on higher doses, making a pet more susceptible to infection. Contact your veterinarian if your pet has a fever (over 103° F), painful urination (a sign of urinary tract infection), tiredness, and sneezing, coughing, or runny eyes.
Have you considered that processed food may be the problem? If allergies are only to plants, then you could try benedryl, or quercetin/bromelien combo.
Raw food - grain and carb free
This may be yeasty issue too, relates to imbalance in the adrenals. Taking out all sugars from diet (carbs, peas, grains, potato's, etc.) adding raw organic cold pressed coconut oil (do forum search for threads on this) at 1tsp./10lbs of body weight (slowly at min. dose and work up over a month if full grown, 2 tblsps. re: detox).
Is he neutered/when?
Any skin changes, raw lesions or blackening?
Any "pest prevention"?